Tennessee, 2025

Damaging Wind in Tennessee, November 7, 2025

November 7, 2025 · NWS MEG · 1 event in 1 county or zone

Scattered thunderstorms developed along a cold front as it pushed through the Tennessee River into Middle Tennessee. Enough instability and shear were present to support a few severe storms from near the Tennessee River eastward into Middle Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Scattered thunderstorms developed along a cold front as it pushed through the Tennessee River into Middle Tennessee. Enough instability and shear were present to support a few severe storms from near the Tennessee River eastward into Middle Tennessee. Some wind damage occurred in Benton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 7, 11:17 AM CST, 3 hours 39 minutes earlier. Its key messages:

  • Issued at 1116 AM CST Fri Nov 7 2025
  • There is a low chance (less than 15 percent) of severe weatherfor areas near the Tennessee River Friday afternoon. Damaging winds and hail are the main threats.
  • A pattern change will bring the first hard freeze (temperatures at or below 28 degrees) of the season Monday and Tuesday mornings.
  • Temperatures return to near normal by mid week as dry conditions continue.
Area forecast discussion, Nov 7, 11:17 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1117 AM CST Fri Nov 7 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Issued at 1116 AM CST Fri Nov 7 2025

- There is a low chance (less than 15 percent) of severe
  weatherfor areas near the Tennessee River Friday afternoon.
  Damaging winds and hail are the main threats.

- A pattern change will bring the first hard freeze (temperatures
  at or below 28 degrees) of the season Monday and Tuesday
  mornings.

- Temperatures return to near normal by mid week as dry conditions
  continue.

&&

.DISCUSSION...
(This afternoon through next Thursday)
Issued at 1116 AM CST Fri Nov 7 2025

A cold front is making its initial approach from the Central
Plains this morning. We already have some WAA showers lifting NE
across the region, which will likely continue on and off
throughout the afternoon before the pre-frontal convection
materializes. Latest CAMs continue to suggest that the bulk of
the stronger storms will not be able to really fire up until the
convection has exited into Middle TN tonight. This is quite a
conditional severe weather threat, contingent on whether the
instability axis will be outrun by the actual convection. In
other words, storms may be out of here before the environment
becomes supportive for severe weather. Forecast storm mode is
linear but not remotely organized; most of these will be weak
showers with a few embedded thunderstorms starting around 3PM,
ending by 9PM at the latest. Damaging winds and large hail would
be the primary threats if we do get some outlier strong
thunderstorms.

With the front continuing to make very slow southeastward
progress overnight, plenty of moisture in the region combined
with light winds may promote patchy fog development early
Saturday morning, especially across West Tennessee. This same
boundary will eventually stall across central MS/AL late Saturday
evening. This is a fairly significant change from previous
forecasts where it had stalled farther north, which would've put
the Mid-South in another potential severe weather situation on
Saturday afternoon as that front got its second wind. Since the
front is expected to stall much farther south now and we will be
on the cool side of the boundary, the severe weather potential is
pretty much nil. PoPs have also decreased below 20% for Saturday
as well with this change.

A very cold and very dry airmass is on the way Sunday night with
a reinforcing cold front. Strong CAA and optimal radiational
cooling conditions will cause temperatures to absolutely plummet
overnight Sunday into Monday morning. These sub-freezing
temperatures early next week will have the highest impact in this
forecast period. We haven't had a true hard freeze yet this
season, so this will be the first official killing freeze that
ends the growing season. Temperatures will be in the 20s pretty
much areawide both Monday and Tuesday mornings. Highs will barely
climb out of the 40s on Monday as the 1030 mb surface high is
directly overhead with an airmass originating from the Hudson
Bay. This pattern is fairly progressive so we'll moderate back to
normal pretty quickly by midweek with the return of southerly
flow as the surface high exits off to the Atlantic coast. Dry
conditions prevail for the foreseeable future.

&&

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Fri Nov 7 2025

MVFR cloud deck is currently moving across the airspace with
isolated SHRA. Think impacts related to SHRA will be minimal, so
kept mainly as PROB30s or TEMPO grouping for airports. MVFR cigs
will lift by this evening. Starting to see a decent signal for
fog development overnight, especially for MKL and TUP. Occasional
gusts upwards of 20 mph will linger over the next few hours, with
winds subsiding after 00Z across the airspace. Expect for winds
to remain light and veer around the horn until the end of the
current TAF period.

&&

.FIRE WEATHER...
Issued at 1116 AM CST Fri Nov 7 2025

Showers and thunderstorms will not offer much of any wetting rain
overnight as a cold front passes. Forecast QPF is less than
0.1 inches. Cold and dry conditions move in this weekend behind
the front. Monday and Tuesday afternoons look the driest by far
with MinRHs falling below 35% both days, but cold temperatures
and light winds should mitigate fire danger. Humidity and
temperatures increase again midweek.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...CMA

In the hours before

Special weather statement, Nov 7, 2:46 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
246 PM CST Fri Nov 7 2025

TNZ004-022-072115-
Benton TN-Henry TN-
246 PM CST Fri Nov 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BENTON AND SOUTHEASTERN
HENRY COUNTIES THROUGH 315 PM CST...

At 246 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Springville, or 10 miles southeast of Paris
Landing State Park, moving east at 45 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Camden, Springville, Big Sandy, Haigler Ridge, Manleyville, Spring
Creek, Old Springville, and Nathan Bedford Forrest State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3613 8792 3608 8796 3608 8820 3610 8821
      3614 8821 3615 8825 3624 8831 3636 8815
      3638 8801 3635 8798 3631 8795 3627 8794
      3622 8795 3616 8792
TIME...MOT...LOC 2046Z 267DEG 39KT 3630 8801

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

CAD

The radar

The Ft Campbell radar (KHPX), 93 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
November 7, 2:56 PM CST to 3:01 PM CST
Where
Benton County, 4.44 mi NW of Way
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.170, -88.050

A brief microburst caused damage to tree limbs, uprooted a tree, and damaged a barn along Cedar Grove Road and Holland Road. Small hail also occurred.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300251.